Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 103, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Oct 29, 2008, 4:21 AM CDT for 16 counties in Florida. It took effect at Oct 30, 2008, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2008, 4:21 AM CDT (09:21 UTC)
- In effect from
- Oct 30, 2008, 12:00 PM CDT
- Expired
- Oct 30, 2008, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL
The radar
The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.4 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1865 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 290921 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 521 AM EDT WED OCT 29 2008 ...A RED FLAG WARNING REMAINS IN EFFECT FROM NOON EDT /11 AM CDT/ TODAY TO 7 PM EDT /6 PM CDT/ THIS EVENING FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...A RED FLAG WARNING IS NOW IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 7 PM EDT /6 PM CDT/ THURSDAY FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...HIGH PRESSURE WILL CONTINUE TO MOVE EAST ALONG THE NORTHERN GULF COAST TODAY AND THEN PASS OFF TO THE NORTHEAST DURING THE DAY ON THURSDAY. A CONTINUED VERY DRY LOW LEVEL AIRMASS WILL COMBINE WITH TEMPERATURES IN THE 60S THIS AFTERNOON AND UPPER 60S TO AROUND 70 ON THURSDAY TO PRODUCE LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT ACROSS A LARGE PORTION OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND EACH AFTERNOON AND EARLY EVENING. WITH HIGH PRESSURE IN THE VICINITY BOTH TODAY AND THURSDAY...WINDS WILL NOT BE AS GUSTY AS WAS SEEN ON TUESDAY. VERY LOW RELATIVE HUMIDITY VALUES ARE LIKELY BOTH THIS AFTERNOON AND THURSDAY AFTERNOON ACROSS OUR SOUTHEAST ALABAMA AND SOUTHERN GEORGIA ZONES AS WELL...HOWEVER THE LIGHTER WINDS WILL FALL BELOW CRITICAL LEVELS FOR BOTH STATES PREVENTING RED FLAG CONDITIONS FROM BEING REACHED. FLZ007-009>019-026>029-034-292000- /O.UPG.KTAE.FW.A.0087.081030T1600Z-081030T2200Z/ /O.NEW.KTAE.FW.W.0103.081030T1700Z-081030T2300Z/ /O.CON.KTAE.FW.W.0102.081029T1600Z-081029T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN- GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- DIXIE- 521 AM EDT WED OCT 29 2008 /421 AM CDT WED OCT 29 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON EDT /11 AM CDT/ TODAY TO 7 PM EDT /6 PM CDT/ THIS EVENING... ...RED FLAG WARNING IS NOW IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 7 PM EDT /6 PM CDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE CONTINUES THE RED FLAG WARNING FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND FROM NOON EDT /11 AM CDT/ TODAY TO 7 PM EDT /6 PM CDT/ THIS EVENING DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 7 PM EDT /6 PM CDT/ THURSDAY FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ 14-MROCZKA
4 follow-up statements
000 WWUS82 KTAE 291915 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 315 PM EDT WED OCT 29 2008 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 7 PM EDT /6 PM CDT/ THURSDAY FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...A VERY DRY AIRMASS WILL REMAIN IN PLACE OVER THE AREA THROUGH THE END OF THE WEEK. RED FLAG CONDITIONS ARE EXPECTED THROUGH THE REMAINDER OF THE AFTERNOON TODAY AND THURSDAY AFTERNOON ACROSS THE FLORIDA ZONES DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY. KBDI VALUES IN SOUTHEAST ALABAMA AND LOWER WIND SPEEDS IN SOUTH GEORGIA WILL PREVENT RED FLAG CRITERIA FROM BEING REACHED. DISPERSIONS WILL REMAIN BELOW CRITICAL LEVELS THROUGH FRIDAY. ALTHOUGH HUMIDITIES WILL REACH 35 PERCENT ACROSS THE INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE FRIDAY...DURATIONS WILL BE LIMITED. FLZ007-009>019-026>029-034-300000- /O.CON.KTAE.FW.W.0102.000000T0000Z-081029T2300Z/ /O.CON.KTAE.FW.W.0103.081030T1700Z-081030T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN- GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- DIXIE- 315 PM EDT WED OCT 29 2008 /215 PM CDT WED OCT 29 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 7 PM EDT /6 PM CDT/ THURSDAY... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$
000 WWUS82 KTAE 300013 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 813 PM EDT WED OCT 29 2008 ...RED FLAG WARNING HAS EXPIRED FOR THIS WEDNESDAY EVENING... ...A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 7 PM EDT /6 PM CDT/ THURSDAY FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...A VERY DRY AIRMASS WILL REMAIN IN PLACE OVER THE AREA THROUGH THE END OF THE WEEK. RED FLAG CONDITIONS ARE EXPECTED THURSDAY AFTERNOON ACROSS THE FLORIDA ZONES DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY. KBDI VALUES IN SOUTHEAST ALABAMA AND LOWER WIND SPEEDS IN SOUTH GEORGIA WILL PREVENT RED FLAG CRITERIA FROM BEING REACHED. DISPERSIONS WILL REMAIN BELOW CRITICAL LEVELS THROUGH FRIDAY. ALTHOUGH HUMIDITIES WILL REACH 35 PERCENT ACROSS THE INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE FRIDAY...DURATIONS WILL BE LIMITED. FLZ007-009>019-026>029-034-300830- /O.CON.KTAE.FW.W.0103.081030T1700Z-081030T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN- GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- DIXIE- 813 PM EDT WED OCT 29 2008 /713 PM CDT WED OCT 29 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 7 PM EDT /6 PM CDT/ THURSDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 7 PM EDT /6 PM CDT/ THURSDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ BARRY
000 WWUS82 KTAE 300846 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 446 AM EDT THU OCT 30 2008 ...A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...A FIRE WEATHER WATCH IS NOW IN EFFECT FOR FRIDAY AFTERNOON ACROSS ALL OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO ANTICIPATED LONG DURATIONS OF LOW RELATIVE HUMIDITY COMBINED WITH HIGH DISPERSION INDICES... .DISCUSSION...HIGH PRESSURE WILL PASS TO THE NORTH OF THE REGION TODAY WITH WINDS COMING AROUND TO THE NORTHEAST. VERY DRY LOW LEVEL AIR ALREADY IN PLACE WILL COMBINE WITH AFTERNOON TEMPERATURES IN THE UPPER 60S TO NEAR 70 TO PRODUCE A LONG DURATION OF LOW RELATIVE HUMIDITY. RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL BELOW 35 PERCENT BY EARLY THIS AFTERNOON ACROSS A LARGE PORTION OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND AND MAY APPROACH 25 PERCENT DURING THE MIDDLE AFTERNOON HOURS IN A FEW SPOTS. RELATIVE HUMIDITY VALUES WILL ALSO FALL BELOW 30 PERCENT FOR SEVERAL HOURS ACROSS SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA. HOWEVER...WINDS WILL BE WELL BELOW CRITICAL LEVELS ACROSS GEORGIA AND KBDI VALUES ARE BELOW 500 ACROSS SOUTHEAST ALABAMA WHICH WILL PREVENT RED FLAG CONDITIONS ACROSS THESE AREAS. IT NOW APPEARS THE THE DRY AIRMASS WILL HOLD INTO FRIDAY RESULTING IN ANOTHER DAY OF LOW RELATIVE HUMIDITY ACROSS THE AREA. ONCE AGAIN LIGHT WINDS AND KBDI VALUES BELOW 500 WILL PREVENT RED FLAG CONDITIONS ACROSS SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA. FLZ007-009>019-026>029-034-302000- /O.NEW.KTAE.FW.A.0088.081031T1700Z-081031T2300Z/ /O.CON.KTAE.FW.W.0103.081030T1700Z-081030T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN- GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- DIXIE- 446 AM EDT THU OCT 30 2008 /346 AM CDT THU OCT 30 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING... ...FIRE WEATHER WATCH IS NOW IN EFFECT FOR FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE CONTINUES THE RED FLAG WARNING IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING. THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ALSO ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FOR FRIDAY AFTERNOON DUE TO ANTICIPATED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 75 PERCENT COMBINED WITH HIGH DISPERSION INDICES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ 14-MROCZKA
000 WWUS82 KTAE 301920 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 320 PM EDT THU OCT 30 2008 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING FOR THE FLORIDA PANHANDLE AND BIG BEND FOR LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON FOR LOW RELATIVE HUMIDITY AND POTENTIALLY HIGH DISPERSION VALUES... .DISCUSSION...DRY CONDITIONS WILL CONTINUE THROUGH FRIDAY AS A HIGH PRESSURE RIDGE REMAINS ACROSS THE REGION. DAYTIME HEATING WILL COMBINE WITH A DRY AIRMASS TO PRODUCE LOW RELATIVE HUMIDITY THIS AFTERNOON AND AGAIN ON FRIDAY. IT IS STILL UNCERTAIN IF THE RELATIVE HUMIDITY WILL DROP BELOW 35 PERCENT FOR 4 OR MORE HOURS FRIDAY. HIGH DISPERSION VALUES ARE POSSIBLE ACROSS THE FLORIDA BIG BEND FRIDAY AFTERNOON. FLZ007-009>019-026>029-034-311130- /O.CON.KTAE.FW.W.0103.000000T0000Z-081030T2300Z/ /O.CON.KTAE.FW.A.0088.081031T1700Z-081031T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN- GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- DIXIE- 320 PM EDT THU OCT 30 2008 /220 PM CDT THU OCT 30 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE RELATIVE HUMIDITY WILL REMAIN BELOW THE CRITICAL 35 PERCENT LEVEL UNTIL LATE THIS AFTERNOON OR EARLY EVENING. IT IS EXPECTED TO DROP NEAR 35 PERCENT AGAIN EARLY FRIDAY AFTERNOON...BUT IT IS STILL UNCERTAIN WHETHER OR NOT IT WILL REMAIN BELOW 35 PERCENT FOR 4 OR MORE HOURS. DISPERSION VALUES ABOVE 75 ARE POSSIBLE FRIDAY AFTERNOON ACROSS THE FLORIDA BIG BEND. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FOURNIER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Oct 29, 1:05 AM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Oct 29, 1:05 AM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
205 AM EDT WED OCT 29 2008
.SYNOPSIS...WITH THE STRONG AND COLD SFC RIDGE CONTINUING TO BUILD
IN FROM THE WEST...SFC WINDS ARE CONTINUING TO SLACKEN ACROSS THE
REGION...ALLOWING TEMPS TO BEGIN THEIR STEADY FALL UNDER THE CLEAR
SKIES. AS OF 11 PM EDT...SOME INTERIOR LOCATIONS IN THE CWA HAVE
ALREADY DROPPED INTO THE UPPER 30S (TALLAHASSEE...QUINCY...AND CROSS
CITY) WITH THE COLDEST TEMP OF 36 NOW REPORTED AT VALDOSTA. WITH
THESE VALUES ALREADY IN THE BOOKS BEFORE MIDNIGHT...THE CURRENT
FREEZE WARNING APPEARS TO BE IN VERY GOOD SHAPE...AND WILL LEAVE THE
TABLE BELOW IN FOR REFERENCE.
HERE ARE SOME CLIMATOLOGICAL STATISTICS REGARDING FREEZES AND RECORD
LOW TEMPS...
THIS MORNING (OCTOBER 29TH)
TALLAHASSEE...................31 SET IN 1987
APALACHICOLA..................41 SET IN 1976
PANAMA CITY 5N (COOP SITE)....36 SET IN 2001
HEADLAND AL...................32 SET IN 1952
ALBANY 3 SE (COOP SITE).......30 SET IN 1987
ALL TIME RECORD LOWS FOR OCTOBER
TALLAHASSEE...................30 SET IN 1973...1989 AND 1993
APALACHICOLA..................33 SET IN 1993
PANAMA CITY 5N (COOP SITE)....33 SET IN 1989
HEADLAND AL...................26 SET IN 2001
ALBANY 3 SE (COOP SITE).......28 SET IN 1989
AVERAGE FALL FIRST FREEZE PERIOD OF RECORD
TALLAHASSEE (AIRPORT).........NOVEMBER 19TH 1948 TO PRESENT
TALLAHASSEE (DOWNTOWN)........DECEMBER 6TH 1885 TO 1961
APALACHICOLA..................DECEMBER 14TH 1975 TO PRESENT
PANAMA CITY 5N................DECEMBER 10TH 1972 TO PRESENT
HEADLAND AL...................NOVEMBER 13TH 1950 TO PRESENT
ALBANY 3SE....................NOVEMBER 19TH 1902 TO PRESENT
OVER THE COASTAL WATERS...ALTHOUGH SCA CONDITIONS ARE NO LONGER
BEING OBSERVED...DO EXPECT THE SCEC LEVEL (15 TO 20 KT) WINDS TO
CONTINUE ACROSS THE OFFSHORE LEGS OVERNIGHT...AS THE COLD AIR
ADVECTION SHOULD REMAIN FAIRLY STRONG.
&&
.SHORT TERM...THE ABOVE MENTIONED SFC RIDGE WILL REMAIN IN CONTROL
ACROSS THE CWA DURING THE NEXT FEW DAYS...AS IT VERY SLOWLY SLIDES
E-NE TO A POSITION CENTERED NEAR THE NC/SC BORDER BY FRIDAY
AFTERNOON. ALTHOUGH IT MAY INITIALLY WEAKEN BELOW 1030 MB TODAY AND
TONIGHT...IT IS PROGGED TO RE-BUILD TO BETWEEN 1030 AND 1035 MB ON
THURSDAY AND FRIDAY. AT UPPER LEVELS...THE STEEP TROF DOWN THE
EASTERN SEABOARD WILL QUICKLY DE-AMPLIFY...AS THE POTENT LOW
PRESSURE SYSTEM HEADS FURTHER NE INTO CANADA...LEAVING US WITH MORE
ZONAL FLOW AFTER TODAY. WITH RISING HEIGHTS AND PLENTY OF SUNSHINE
...A GRADUAL WARMING TREND IS EXPECTED...BUT IT MAY BE SEVERAL MORE
DAYS BEFORE CLIMO LEVEL TEMPS RETURN. WE ARE STILL CONCERNED ABOUT
LOW TEMPS ONCE AGAIN FOR TONIGHT...BUT AT THIS TIME...EXPECT LOWS TO
BE GENERALLY A COUPLE OF DEGREES WARMER ACROSS THE BOARD. PARTS OF
THE INTERIOR SE FL BIG BEND MAY BRIEFLY REACH FREEZING...BUT WILL
CURRENTLY PLAN ON USING AREAS OF FROST OVER THE INTERIOR OF THE CWA.
&&
.LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)...
PATTERN TO BEGIN THE UPCOMING WEEKEND WILL FEATURE A RATHER BAGGY
LOOK TO THE MID-LEVEL HEIGHTS ACROSS THE SOUTHEAST WITH VERY WEAK
TROUGHING OVERHEAD. ELONGATED SURFACE RIDGING WILL STILL BE IN PLACE
FROM THE MID-ATLANTIC STATES TO THE NORTHERN GULF COAST PROVIDING A
LIGHT NORTHEAST FLOW TO THE AREA. STILL SHOULD BE DRY TO START THIS
PERIOD WITH THE FLOW AROUND THE SURFACE HIGH KEEPING THE BEST
MOISTURE TO OUR EAST AND SOUTH ACROSS THE FL PENINSULA. GFS/ECMWF
BOTH INDICATING A PIECE OF MID-LEVEL ENERGY DIVING SOUTH ALONG THE
MISSISSIPPI VALLEY AROUND THE EASTERN PERIPHERY OF STRONG RIDGING
OVER THE WESTERN PLAINS. THIS ENERGY IS PROGGED TO REACH THE
NORTHERN GULF OF MEXICO DURING SATURDAY AND CUT OFF OVER OR JUST
SOUTH OF THE FORECAST AREA. FROM THIS POINT ON THERE ARE TWO
SCHOOLS OF THOUGHT ON THE EVOLUTION OF THIS CUT-OFF ENERGY. THE GFS
IS INDICATING A DEEPER AND LESS PROGRESSIVE SYSTEM WHICH HOLDS IN
THE VICINITY THROUGH MONDAY NIGHT. THE ECMWF IS SHOWING A LESS
ORGANIZED AND MORE PROGRESSIVE SYSTEM WHICH HAS A BRIEF STAY OVER
THE EASTERN GULF AND WHOSE INFLUENCE EXITS EAST BY THE END OF
SUNDAY. TO SOME DEGREE THIS FASTER AND WEAKER SCENARIO HAS SOME
SUPPORT FROM THE LATEST 00Z CANADIAN WHICH IS QUITE PROGRESSIVE
WITH ITS SOLUTION. DESPITE THE DIFFERENCES IN PATTERN ALOFT THE
SURFACE PATTERNS ARE QUITE SIMILAR. SURFACE HIGH PRESSURE RIDGING
INTO THE AREA FROM THE NORTH SHOULD BE RE-ENFORCED BY EARLY NEXT
WEEK AS ANOTHER STRONG HIGH DROPS SOUTHEAST THROUGH THE GREAT LAKES.
WILL USE AN ENSEMBLE APPROACH THIS WEEKEND AND EXIT THE SYSTEM
NOT AS FAST AS THE ECMWF BUT FASTER THAN THE GFS. ALLOWING FOR THIS
SOMEWHAT SLOWER SOLUTION...WILL HAVE TO INTRODUCE SOME SLIGHT/CHANCE
POPS TO THE SOUTHEAST HALF OF THE AREA SUNDAY AND MONDAY... MAINLY
SOUTHEAST OF A LINE FROM TIFTON TO BAINBRIDGE AND PANAMA CITY. UNDER
THIS SCENARIO THE GFS WOULD INDICATE A BROAD AREA OF DEEP LAYER Q-G
FORCING OVER THE EASTERN ZONES AND IS ALSO SHOWING SOME FAIRLY
SIGNIFICANT ISENTROPIC UPGLIDE THROUGH THE LOWER/MID-LEVELS. THIS
LIFT WOULD BE FED BY ABUNDANT ATLANTIC MOISTURE ADVECTING WESTWARD
ALONG THE SOUTHERN PERIPHERY OF THE SURFACE RIDGE. THE RESULT WOULD
BE MAINLY SHALLOW AND FAST MOVING SHOWERS. FORECAST DETAILS AS TO
WHERE THIS MOISTURE/FORCING WILL BE MAXIMIZED ARE IMPOSSIBLE AT THIS
TIME WITH THE TIMING/EVOLUTION DIFFERENCES WITHIN THE GLOBAL MODELS.
WITH THIS IN MIND WILL AVOID DETAILS AND KEEP THE GRIDS RATHER
BROAD. ALL GUIDANCE HAS THE SYSTEM WELL TO THE NORTHEAST BY TUESDAY
NIGHT WITH STACKED RIDGING RETURNING TO MUCH OF THE SOUTHEAST.
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL AT ALL TERMINALS THROUGH THE
FORECAST PERIOD WITH CLEAR TO MOSTLY CLEAR SKIES. HIGH PRESSURE WILL
CONTINUE TO BUILD EAST INTO THE SOUTHEASTERN STATES THROUGH THE
DAYLIGHT HOURS ON WEDNESDAY. WITH THIS HIGH IN CLOSE PROXIMITY...
WINDS WILL BE NOTICEABLY LIGHTER ACROSS THE AREA THAN ON TUESDAY
WITH GENERALLY UNDER 10 MPH AT ALL TERMINALS.
&&
.MARINE...EXPECT WINDS AND SEAS TO DIMINISH STEADILY TODAY AS THE
RIDGE BUILDS IN JUST TO THE NW OF THE WATERS...BUT THIS BREAK IN THE
RECENTLY TOUGH CONDITIONS FOR MARINERS WILL LIKELY BE SHORT
LIVED...AS THE SFC HIGH REBUILDS AND STRENGTHENS TO OUR NE THURSDAY
NIGHT AND FRIDAY. THIS WILL LIKELY RESULT IN ANOTHER PERIOD OF
CAUTIONARY TO ADVISORY CONDITIONS ACROSS THE COASTAL WATERS FOR THE
END OF THE WEEK.
&&
.FIRE WEATHER...WITH PLENTY OF DRY AIR IN PLACE...RED FLAG
CONDITIONS LOOK FAIRLY CERTAIN ACROSS ALL OF THE FL BIG BEND AND
PANHANDLE TODAY AND THURSDAY...SO WILL UPGRADE THURSDAYS WATCH TO A
WARNING. OVER AL AND GA...ALTHOUGH AFTERNOON RELATIVE HUMIDITIES
WILL BE VERY LOW...LIGHT WINDS SHOULD PRECLUDE RED FLAG CONDITIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 63 33 70 42 73 / 0 0 0 0 0
PANAMA CITY 63 39 72 47 73 / 0 0 0 0 0
DOTHAN 62 36 71 41 73 / 0 0 0 0 0
ALBANY 62 34 70 39 72 / 0 0 0 0 0
VALDOSTA 65 32 71 40 72 / 0 0 0 0 0
CROSS CITY 65 32 74 41 76 / 0 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...FREEZE WARNING UNTIL 7 AM CDT THIS MORNING ALL ZONES.
GA...FREEZE WARNING UNTIL 8 AM EDT THIS MORNING ALL ZONES.
FL...FREEZE WARNING UNTIL 8 AM EDT /7 AM CDT/ THIS MORNING ALL
ZONES...EXCEPT IMMEDIATE COAST.
FROST ADVISORY UNTIL 8 AM EDT /7 AM CDT/ THIS MORNING ALONG
THE COAST.
RED FLAG WARNING THIS AFTERNOON ALL ZONES.
RED FLAG WARNING THURSDAY AFTERNOON ALL ZONES.
GM...NONE.
&&
AVIATION/FIRE WX/LONG TERM...MROCZKA
PUBLIC/MARINE...GOULDHazardous weather outlook, Oct 29, 1:57 AM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 257 AM EDT WED OCT 29 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-301100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 257 AM EDT WED OCT 29 2008 /157 AM CDT WED OCT 29 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ...A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/ THIS MORNING ACROSS ALL AREAS EXCEPT ALONG THE IMMEDIATE COAST... ...A FROST ADVISORY UNTIL 8 AM EDT /7 AM CDT/ THIS MORNING ALONG THE COAST... A COLD AND DRY AREA OF HIGH PRESSURE WILL REMAIN IN CONTROL OF THE REGION DURING THE NEXT COUPLE OF DAYS. LOW TEMPERATURES THIS MORNING MAY DROP TO BETWEEN 30 AND 32 DEGREES OVER INTERIOR SECTIONS OF THE TRI STATE AREA...BEFORE ONLY WARMING BACK UP TO THE LOWER TO MIDDLE 60S THIS AFTERNOON. FOR TONIGHT...TEMPERATURES WILL BECOME COLD ONCE AGAIN...BUT LOWS ARE EXPECTED TO BE A COUPLE OF DEGREES WARMER ACROSS THE BOARD...SO EXPECT AREAS OF FROST TO BE OF GREATER CONCERN THAN A FREEZE OVER THE INTERIOR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... HIGH PRESSURE WILL CONTINUE TO DOMINATE THE REGION THROUGH FRIDAY AS IT BUILDS IN TO OUR NORTHEAST...WITH A GRADUAL WARMING TREND EXPECTED. OVER THE WEEKEND AND EARLY NEXT WEEK...HOWEVER...THE FORECAST WILL BECOME INCREASINGLY COMPLEX. THE LONG RANGE MODELS ARE IN DECENT AGREEMENT THAT A CUTOFF UPPER LOW PRESSURE SYSTEM WILL DEVELOP ACROSS THE NORTHEAST GULF OF MEXICO OVER THE WEEKEND... BUT THEY DIFFER IN THEIR SOLUTIONS THEREAFTER. FOR NOW...WILL SHOW RAIN CHANCES IN THE 20-30 PERCENT RANGE FROM NW TO SE ACROSS THE AREA ON SUNDAY AND MONDAY...BUT THIS FORECAST WILL BE SUBJECT TO CHANGE AS THE WEEKEND APPROACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 17-GOULD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 1:14 PM CDT | Frost Advisory | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 18 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.